MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXIMAL; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXIMAL; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number CK000411
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of rezf2307 showed one other similar product complaint(s) from this lot number.Both complaints for this lot number (rezf2307) have been reported from the same facility.No sample retained.
 
Event or Problem Description
Per sales representative, a nurse reported that when placing two piccs, the wire migrated backwards after the wire was "bent over the end and tightened down." nurse stated that she thought the wire knotted because only 4 cm was left inside the patient.At one point, the nurse reported that she was able to remove the wire which came out kinked and then re-inserted it up to the initial bend made when started.(b)(6) 2016 - per email received from nurse on (b)(6) 2016: rn reports that from the beginning, the patient told him that a past picc was a difficulty.The patient said it coiled up in his chest.Rn states there was no harm to patient.A new picc was placed by their team at "specials" under fluoroscopy.Rn also reported that getting the catheter to drop into the svc was a major problem.They moved the arm several times and lowered and raised the patient's head and head of bed.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXIMAL
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5485064
Report Number3006260740-2016-00083
Device Sequence Number13693879
Product Code LJS
UDI-Device Identifier00801741096303
UDI-Public(01)00801741096303(17)161128(10)REZF2307
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2016
Device Catalogue NumberCK000411
Device Lot NumberREZF2307
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR